MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Other lot number includes 4040291 and other expiration date includes 2029-01-31.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.H.4.Other lot number device manufacture date is 2024-02-09.
 
Event or Problem Description
Material#: 309659.Batch#:4040291, 3031943.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Caller confirms he is a distributor who orders syringe 309659 (lot 4040291 and lot 3031943) for a customer.Caller states the customer sent an email stating that they are having issues with the syringe.Caller states the primer fluid is turning yellow.Additional information provided: please provide date of event.¿ monday 16 sep 2024.Could you please provide number of occurrences that are observed recently? - the first two syringe used present the condition, then was repeat with one syringe of each batch and present the same condition.How was the patient outcome? are there any clinical signs, health consequences or impact? ¿ the syringe was not used in the manufacturing process, since the condition was identified before used.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? was this issue traced before use or during draw of liquid into syringe? ¿ was identified when the draw the liquid into syringe.
 
Additional Manufacturer Narrative
10838609 - supplemental mdr - foreign matter a device history record review was completed for provided material number 309659 and lot numbers 4116530 and 4040291.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, four hundred (400) syringe samples and one (1) picture sample were received for evaluation by our quality team.The picture showed one (1) syringe in an unsealed package with an unknown yellow fluid inside of the syringe.No further conclusions were possible based on the picture alone.All of the physical samples received were within sealed packages with one (1) sealed box carton of lot 4116530 and another sealed box carton of lot 4040291.No defects were observed in any of the provided physical samples.Based on the investigation results, we were unable to determine an exact cause for the reported incident.At this time, further action has not been determined necessary.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20435185
Report Number1213809-2024-00702
Device Sequence Number20954406
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597(11)240209(17)290131(10)4040291
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309659
Device Lot Number4116530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date10/12/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown